Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2006 (2006), Article ID 43591, 10 pages
http://dx.doi.org/10.1155/AAA/2006/43591

Proximinality in geodesic spaces

1Department of Mathematics, Faculty of Science, Naresuan University, Phitsanulok 65000, Thailand
2Department of Mathematics, University of Iowa, Iowa City, IA 52242-1419, USA

Received 4 May 2006; Revised 1 August 2006; Accepted 10 August 2006

Copyright © 2006 A. Kaewcharoen and W. A. Kirk. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. R. Bridson and A. Haefliger, Metric Spaces of Non-Positive Curvature, vol. 319 of Fundamental Principles of Mathematical Sciences, Springer, Berlin, 1999. View at Zentralblatt MATH · View at MathSciNet
  2. K. S. Brown, Buildings, Springer, New York, 1989. View at Zentralblatt MATH · View at MathSciNet
  3. D. Burago, Y. Burago, and S. Ivanov, A Course in Metric Geometry, vol. 33 of Graduate Studies in Mathematics, American Mathematical Society, Rhode Island, 2001. View at Zentralblatt MATH · View at MathSciNet
  4. S. Cobzaş, “Geometric properties of Banach spaces and the existence of nearest and farthest points,” Abstract and Applied Analysis, vol. 2005, no. 3, pp. 259–285, 2005, Proceedings of the International Workshop on Small Sets in Analysis (Technion - Israel Institute of Technology) (E. Matoušková, S. Reich and A. J. Zaslavski, eds.), Hindawi, New York, June 2003, pp. 259-285. View at Publisher · View at Google Scholar · View at MathSciNet
  5. S. Dhompongsa, A. Kaewkhao, and B. Panyanak, “Lim's theorems for multivalued mappings in CAT(0) spaces,” Journal of Mathematical Analysis and Applications, vol. 312, no. 2, pp. 478–487, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. S. Dhompongsa, W. A. Kirk, and B. Panayak, “Nonexpansive set-valued mappings in metric and Banach spaces,” to appear in Journal of Nonlinear and Convex Analysis.
  7. M. Edelstein, “On nearest points of sets in uniformly convex Banach spaces,” Journal of the London Mathematical Society. Second Series, vol. 43, pp. 375–377, 1968. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. K. Goebel and W. A. Kirk, Topics in Metric Fixed Point Theory, vol. 28 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 1990. View at Zentralblatt MATH · View at MathSciNet
  9. K. Goebel and S. Reich, Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings, vol. 83 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, 1984. View at Zentralblatt MATH · View at MathSciNet
  10. W. A. Kirk, “Nearest and farthest points of closed sets in hyperbolic spaces,” in Constantin Carathéodory: An International Tribute, Vol. I, II, Th. M. Rassias, Ed., pp. 581–591, World Scientific, New Jersey, 1991. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. W. A. Kirk, “Property (β) and Edelstein's algorithms for constructing nearest and farthest points,” in Banach Spaces (Mérida, 1992), B. L. Lin, Ed., vol. 144 of Contemporary Math., pp. 149–158, American Mathematical Society, Rhode Island, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. W. A. Kirk, S. Reich, and P. Veeramani, “Proximinal retracts and best proximity pair theorems,” Numerical Functional Analysis and Optimization, vol. 24, no. 7-8, pp. 851–862, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. W. A. Kirk and B. Sims, “Convergence of Picard iterates of nonexpansive mappings,” Polish Academy of Sciences. Bulletin. Mathematics, vol. 47, no. 2, pp. 147–155, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. S. Reich and I. Shafrir, “Nonexpansive iterations in hyperbolic spaces,” Nonlinear Analysis, vol. 15, no. 6, pp. 537–558, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. S. Reich and A. J. Zaslavski, “Well-posedness and porosity in best approximation problems,” Topological Methods in Nonlinear Analysis, vol. 18, no. 2, pp. 395–408, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. S. B. Stečkin, “Approximation properties of sets in normed linear spaces,” Revue Roumaine de Mathématiques Pures et Appliquées, vol. 8, pp. 5–18, 1963 (Russian). View at Google Scholar · View at MathSciNet
  17. T. Zamfirescu, “Extending Stechkin's theorem and beyond,” Abstract and Applied Analysis, vol. 2005, no. 3, pp. 255–258, 2005, Proceedings of the International Workshop on Small Sets in Analysis (Technion - Israel Institute of Technology) (E. Matoušková, S. Reich and A. J. Zaslavski, eds.), Hindawi, New York, June 2003, pp. 255-258. View at Publisher · View at Google Scholar · View at MathSciNet